Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 20, 2014, 12:07 PM CST for 14 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 12:07 PM CST (18:07 UTC)
- Expired
- Jan 20, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 21 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS84 KAMA 201807 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1207 PM CST MON JAN 20 2014 TXZ001-006>008-011>020-210000- /O.NEW.KAMA.FW.W.0003.140120T1807Z-140121T0000Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1207 PM CST MON JAN 20 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN...WESTERN ...AND CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...NORTH AT 20 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...NOON TO 6 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 12:03 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 20, 12:03 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1203 PM CST MON JAN 20 2014
.UPDATE...
TEMPERATURES ARE WARMING SLIGHTLY AHEAD OF SCHEDULE...AND DEWPOINTS
IN FORECAST WERE TOO HIGH IN SOME AREAS. RESULT WAS RELATIVE
HUMIDITY BEING FORECAST TOO HIGH. HAVE ADJUSTED TEMPERATURES UPWARD
AND DEWPOINTS DOWNWARD. NEW RELATIVE HUMIDITIES NOW IN FORECAST
YEILD CRITICAL FIRE WEATHER THRESHOLDS FOR ROUGHLY SOUTHWEST HALF OF
TEXAS PANHANDLE. WE WILL ISSUE RED FLAG WARNING FOR THIS AFTERNOON
AND UPDATED TEXT PRODUCTS SHORTLY.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 1138 AM CST MON JAN 20 2014/
AVIATION...
/18Z TAFS/ NORTHERLY WINDS OF 20-25 KTS AND GUSTY WILL CONTINUE
THROUGH THE AFTERNOON. THINK WIND GUSTS SHOULD STAY JUST BELOW
AVIATION WEATHER WARNING CRITERIA OF 40 KTS BUT WILL CONTINUE TO
MONITOR TRENDS IN WINDS AND UPDATE IF NECESSARY. WINDS WILL QUICKLY
DIMINISH TO AROUND 10 KTS AROUND SUNSET WHERE THEY WILL GRADUALLY
BACK TO THE NORTHWEST THEN TO THE SOUTHWEST ON TUESDAY. WINDS LOOK TO
RAMP BACK UP TOWARD THE END OF THE FORECAST PERIOD IN RESPONSE TO A
SFC LOW NEARBY. OUTSIDE OF ANY POTENTIAL BLDU THIS AFTERNOON
/ALTHOUGH CONFIDENCE IS TOO LOW TO MENTION IN THE FORECAST/ VFR
CONDITIONS WILL CONTINUE TO HOLD THROUGH THE VALID TAF FORECAST
PERIOD.
CLK
PREV DISCUSSION... /ISSUED 550 AM CST MON JAN 20 2014/
AVIATION...
12Z TAFS...IN WAKE OF A COLD FRONT...NORTH WINDS WILL BECOME STRONG
AND GUSTY LATER THIS MORNING THROUGH THIS AFTERNOON WITH GUSTS
BETWEEN 35 AND 40 KTS EXPECTED. CURRENTLY BELIEVE KAMA WILL STAY JUST
BELOW AVIATION WEATHER WARNING CRITERIA...BUT A FEW GUSTS MAY GET
CLOSE TO 40 KTS THIS AFTERNOON. WINDS WILL DIMINISH QUICKLY AFTER
SUNSET AND BACK TOWARD THE WEST TONIGHT. UNLESS SOME BLDU MATERIALIZES
THIS AFTERNOON...VFR CONDITIONS ARE ANTICIPATED THROUGH THE NEXT 24
HOURS WITH ONLY A FEW HIGH CLOUDS. CONFIDENCE IS TOO LOW TO INSERT
BLDU MENTION ATTM...BUT WILL CONTINUE TO MONITOR THIS POTENTIAL.
KB
PREV DISCUSSION... /ISSUED 355 AM CST MON JAN 20 2014/
DISCUSSION...
TODAY-TONIGHT: AFTER SEEING TEMPERATURES AS WARM AS 75 F YESTERDAY,
HIGHS WILL BE ABOUT 15-20 DEGREES COOLER TODAY. A STRONG COLD FRONT
WILL PASS ACROSS THE AREA THIS MORNING WITH NORTHERLY WINDS BECOMING
QUITE STRONG BY THIS AFTERNOON. A 40-KT 850 MB JET IS EXPECTED TO
DEVELOP THIS MORNING OVER THE NORTHWESTERN PANHANDLES AND THEN SLIDE
SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. FORECAST SOUNDINGS SHOW
MIXING WITHIN THIS LAYER AND ABOVE IT, WHICH RAISES SOME CONCERN FOR
MEETING WIND ADVISORY CRITERIA ACROSS MUCH OF THE AREA. WE'LL HAVE TO
WATCH THIS CLOSELY TODAY. GIVEN THE STRONG NORTH WINDS, SOME PATCHY
BLOWING DUST WILL BE POSSIBLE FOR LOCATIONS NORTH OF A VEGA TO
STINNETT TO CANADIAN LINE. THE DUST WILL LIKELY BE MOST CONCENTRATED
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS
PANHANDLE. THE WINDS AND BLOWING DUST WILL QUICKLY SUBSIDE AROUND
SUNSET. LOW TEMPERATURES OVERNIGHT WILL DROP INTO THE TEENS AND 20S.
TUESDAY-TUESDAY NIGHT: AS A SURFACE HIGH SLIDES EAST, A WEAK LEE
SURFACE TROUGH WILL RE-DEVELOP. IN RESPONSE, SURFACE WINDS WILL VEER
AROUND TO THE SOUTHWEST AND PICK UP IN SPEED DURING THE AFTERNOON.
HIGHS WILL TOP OUT IN THE MID 50S TO LOWER 60S. A WEAK COLD FRONT
WILL SLIP INTO THE AREA LATE TUESDAY NIGHT. LOWS WILL DROP INTO THE
UPPER TEENS TO NEAR 30 F.
WEDNESDAY-WEDNESDAY NIGHT: AFTER THE PASSAGE OF A WEAK FRONT, HIGHS
WILL BE A FEW DEGREES COOLER IN MOST PLACES. A MUCH STRONGER COLD
FRONT IS EXPECTED TO PASS THROUGH THE AREA ON WEDNESDAY NIGHT WITH
ARCTIC AIR PLUNGING INTO THE REGION. NORTHEASTERLY WINDS WILL
INCREASE BETWEEN 20 AND 30 MPH AFTER MIDNIGHT AS A 1050 MB SURFACE
HIGH BUILDS INTO THE NORTHERN PLAINS. LOW TEMPERATURES WILL DROP INTO
THE TEENS AND 20S WITH WIND CHILL VALUES NEAR 0 F LATE WEDNESDAY
NIGHT.
THURSDAY-SUNDAY NIGHT: OLD MAN WINTER WILL GIVE US ALL A SLAP IN THE
FACE ON THURSDAY AS MOST LOCATIONS WON'T BREAK THE FREEZING MARK FOR
HIGHS. BREEZY NORTHEASTERLY WINDS WILL ALSO RESULT IN WIND CHILL
VALUES IN THE SINGLE DIGITS AND TEENS. AS A SHORTWAVE TROUGH PASSES
ACROSS, SOME LIGHT SNOW/FLURRIES WILL BE POSSIBLE WEST OF A GUYMON TO
AMARILLO LINE DURING THE DAY ON THURSDAY. HOWEVER, DUE TO DRY AIR
JUST ABOVE GROUND, LITTLE IF ANY ACCUMULATION IS EXPECTED. THE
COLDEST NIGHT OF THIS 7-DAY PERIOD WILL BE THURSDAY NIGHT AS LOWS
PLUMMET INTO THE SINGLE DIGITS AND TEENS WITH WIND CHILL VALUES
BETWEEN -7 F AND 5 F. RISING HEIGHTS AND A RESUMPTION OF
SOUTHWESTERLY SURFACE WINDS WILL QUICKLY ERODE THE ARCTIC AIR MASS
BEGINNING FRIDAY. HIGHS WILL BE ABOVE CLIMATOLOGICAL NORMS BY THE
WEEKEND.
JACKSON
FIRE WEATHER...
TODAY: ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY SOUTH
OF A BOISE CITY TO BORGER TO CANADIAN LINE BETWEEN NOON AND 6 PM.
RELATIVE HUMIDITY VALUES WILL DROP BETWEEN 15 AND 20 PERCENT AND
20-FOOT NORTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH. BRIEF
CRITICAL FIRE WEATHER CONDITIONS CAN'T BE RULED OUT ACROSS THE FAR
SOUTHWESTERN TEXAS PANHANDLE THIS AFTERNOON.
TUESDAY: ONCE AGAIN, ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE
POSSIBLE ACROSS MOST OF THE PANHANDLES AS RELATIVE HUMIDITY VALUES
DROP BETWEEN 15 AND 20 PERCENT AND 20-FOOT SOUTHWESTERLY WINDS
INCREASE TO BETWEEN 15 AND 20 MPH.
WEDNESDAY-SUNDAY: NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED AS RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20
PERCENT.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HARTLEY...HUTCHINSON...MOORE...
OLDHAM...POTTER...RANDALL...WHEELER.
OK...NONE.
&&
05/03Hazardous weather outlook, Jan 20, 2:52 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 252 AM CST MON JAN 20 2014 OKZ001>003-TXZ001>020-202215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 252 AM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON GENERALLY SOUTH OF A BOISE CITY TO BORGER TO CANADIAN LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON ACROSS MOST OF THE PANHANDLES AS DRY SOUTHWEST WINDS RESUME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND TUESDAY AFTERNOON. JACKSON
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.